Alert archive / Florida / River Flood Warnings in 2016

River Flood Warning 48, NWS Tallahassee, FL

June 6, 2016Wakulla County, Florida

NWS Tallahassee, FL issued this river flood warning at Jun 6, 2016, 2:58 PM EDT for Wakulla County, Florida. It took effect at Jun 7, 2016, 12:48 AM EDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Jun 6, 2016, 2:58 PM EDT (18:58 UTC)
In effect from
Jun 7, 2016, 12:48 AM EDT
Expired
Jun 10, 2016, 2:00 PM EDT
In force
4 days
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 25 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Marks River near Newport on Old Magnolia Rd (in stage datum) (NEPF1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02326900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

629 
WGUS42 KTAE 061858
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM EDT MON JUN 6 2016

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  St. Marks River near Newport On Old Magnolia Rd affecting Wakulla 
  County



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC129-071858-
/O.NEW.KTAE.FL.W.0048.160607T0448Z-160610T1800Z/
/NEPF1.1.ER.160607T0448Z.160608T0000Z.160610T1200Z.NO/
258 PM EDT MON JUN 6 2016

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the St. Marks River near Newport On Old Magnolia Rd.
* From late tonight, or until the warning is cancelled.
* At  2:00 PM Monday the stage was 6.7 feet.
* Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast: Rise above flood stage by after midnight tomorrow and 
  continue to rise to near 8.8 feet by tomorrow evening. The river 
  will fall below flood stage by Friday morning.
* Impact: At 9.0 feet: Natural Bridge Road will flood.

&&

LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413


$$
6 follow-up statements
442 
WGUS82 KTAE 070116
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
916 PM EDT MON JUN 6 2016

...The Flood Warning continues for the following rivers in Florida...
 
  St. Marks River near Newport On Old Magnolia Rd affecting Wakulla 
  County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC129-080116-
/O.EXT.KTAE.FL.W.0048.160607T1800Z-160608T1800Z/
/NEPF1.1.ER.160607T1800Z.160608T0000Z.160608T1200Z.NO/
916 PM EDT MON JUN 6 2016

The Flood Warning continues for
  the St. Marks River near Newport On Old Magnolia Rd.
* From Tuesday afternoon until the warning is cancelled.
* At  9:00 PM Monday the stage was 7.1 feet.
* Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast: The river is forecast to rise above flood stage by Tuesday
  afternoon and continue to rise to near 8.1 feet by Tuesday evening. The river 
  will fall below flood stage by Wednesday morning.
* Impact: At 8.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413


$$
521 
WGUS82 KTAE 071345
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EDT TUE JUN 7 2016

...The Flood Warning continues for the following rivers in Florida...
 
  St. Marks River near Newport On Old Magnolia Rd affecting Wakulla 
  County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC129-081345-
/O.EXT.KTAE.FL.W.0048.160609T0600Z-160611T1200Z/
/NEPF1.1.ER.160609T0600Z.160609T1200Z.160611T0600Z.NO/
945 AM EDT TUE JUN 7 2016

...Flood Warning extended until Saturday morning...The Flood Warning 
continues for
  the St. Marks River near Newport On Old Magnolia Rd.
* From late Wednesday night, or until the warning is cancelled.
* At  9:00 AM Tuesday the stage was 7.1 feet.
* Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast: Rise above flood stage by early Thursday morning and 
  continue to rise to near 8.1 feet by Thursday morning. The river 
  will fall below flood stage by early Saturday morning.
* Impact: At 8.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413


$$
174 
WGUS82 KTAE 081044
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
644 AM EDT WED JUN 8 2016

...The Flood Warning continues for the following rivers in Florida...
 
  St. Marks River near Newport On Old Magnolia Rd affecting Wakulla 
  County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC129-091044-
/O.EXT.KTAE.FL.W.0048.160609T1200Z-160611T1800Z/
/NEPF1.1.ER.160609T1200Z.160610T0000Z.160611T1200Z.NO/
644 AM EDT WED JUN 8 2016

...Flood Warning extended until Saturday afternoon...The Flood 
Warning continues for
  the St. Marks River near Newport On Old Magnolia Rd.
* From Thursday morning until the warning is cancelled.
* At  6:00 AM Wednesday the stage was 7.1 feet.
* Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast: The river is forecast to rise above flood stage by tomorrow
  morning and continue to rise to near 8.2 feet by early Friday morning. 
  The river will fall below flood stage by Saturday morning.
* Impact: At 8.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413


$$
802 
WGUS82 KTAE 081353
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
953 AM EDT WED JUN 8 2016

...The Flood Warning continues for the following rivers in Florida...
 
  St. Marks River near Newport On Old Magnolia Rd affecting Wakulla 
  County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC129-091353-
/O.EXT.KTAE.FL.W.0048.160609T1800Z-160611T1200Z/
/NEPF1.1.ER.160609T1800Z.160610T0600Z.160611T0600Z.NO/
953 AM EDT WED JUN 8 2016

The Flood Warning continues for
  the St. Marks River near Newport On Old Magnolia Rd.
* From Thursday afternoon, or until the warning is cancelled.
* At  9:00 AM Wednesday the stage was 7.1 feet.
* Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast: Rise above flood stage by tomorrow afternoon and 
  continue to rise to near 8.1 feet by early Friday morning. The 
  river will fall below flood stage by early Saturday morning.
* Impact: At 8.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413


$$
767 
WGUS82 KTAE 090129
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
929 PM EDT WED JUN 8 2016

...The Flood Warning continues for the following rivers in Florida...
 
  St. Marks River near Newport On Old Magnolia Rd affecting Wakulla 
  County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC129-100129-
/O.EXT.KTAE.FL.W.0048.160610T0000Z-160611T1200Z/
/NEPF1.1.ER.160610T0000Z.160610T0000Z.160611T0600Z.NO/
929 PM EDT WED JUN 8 2016

The Flood Warning continues for
  the St. Marks River near Newport On Old Magnolia Rd.
* From Thursday evening until the warning is cancelled.
* At  9:00 PM Wednesday the stage was 7.4 feet.
* Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast: The river is expected to rise to near flood stage 
  tomorrow evening.
* Impact: At 8.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413


$$
764 
WGUS82 KTAE 091437
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1037 AM EDT THU JUN 9 2016

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  St. Marks River near Newport On Old Magnolia Rd affecting Wakulla 
  County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC129-091507-
/O.CAN.KTAE.FL.W.0048.000000T0000Z-160611T1200Z/
/NEPF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1037 AM EDT THU JUN 9 2016

The Flood Warning is cancelled for
  the St. Marks River near Newport On Old Magnolia Rd.
* At 10:00 AM Thursday the stage was 7.6 feet.
* Flood stage is 8.0 feet.
* Forecast: The river will crest below flood stage at 7.9 feet 
  tomorrow evening.

&&

LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jun 6, 5:48 AM EDT, 9 hours 10 minutes earlier.

Area forecast discussion, Jun 6, 5:48 AM EDT, 9 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
548 AM EDT MON JUN 6 2016

...Tropical Storm Colin to Bring Impacts to the Area Today and
This Evening...

.DISCUSSION...

[UPDATED ON 5 AM ADVISORY CYCLE] Tropical Storm Colin formed
yesterday over the southern Gulf of Mexico, and per NHC became
the earliest 3rd tropical storm of the season in the Atlantic
basin records. We have updated the discussion below based on the
latest information, and it will be focused on the main impacts and
key messages associated with Colin in our local area. For more
detailed information, please see the HLSTAE or TCVTAE products.

***** KEY MESSAGES *****

  1. The primary impacts in our area are expected to be related
     to flooding, both due to localized heavy rainfall and storm
     surge along the Apalachee Bay coastline. Any tropical storm
     force winds should be largely confined to the Gulf of Mexico
     and immediate coastal land locations.

  2. Isolated very high rainfall totals - over 6 inches in a
     relatively short period of time - may lead to localized
     flash flooding, particularly in urban areas. It is difficult
     to pinpoint the exact areas this would occur, but the best
     chances will be in our Florida and Georgia zones.

  3. Several feet of storm surge inundation is expected along
     parts of the Apalachee Bay coastline on Monday afternoon
     during the high tide cycle. Interests along Apalachee Bay,
     especially on Wakulla, Jefferson, Taylor, and Dixie County
     coasts, should prepare for inundation on the higher end of
     current forecasts (3-4 feet).

***** FORECAST ANALYSIS *****

Colin remains a sheared and highly asymmetric system, with the
vast majority of the wind and rainfall situated in the eastern
semicircle. These situations can lead to greater forecast track
uncertainty (even if the model guidance is tightly clustered), as
low-level centers can reform underneath larger convective bursts.
The 5 AM NHC discussion noted that two different low-level centers
had recently been sampled by Hurricane Hunters aircraft.

The main change with this advisory cycle was to expand the Flood
Watch to the north and west of the existing area. Latest radar
loops show a band of enhanced rainfall rates already developing
from Panama City, to Bainbridge, to Tifton. Some model guidance
shows a band of heavy rain in this same corridor today, and out of
deference to those solutions (and the current radar trends), the
Flood Watch was expanded. High resolution models continue to
depict hourly rainfall rates peaking at 2-4"/hr in areas of slow-
moving or training convection later today. Several observation
sites this morning have already picked up around 0.4" rain in only
10-15 minutes with some of the first rain bands. The 06Z
Tallahassee sounding had a PWAT of 2.25" and a very high freezing
level of 16kft, suggesting very efficient warm rain processes will
be common today (and have already been observed). Given all of
this, locally very heavy rainfall and flash flooding continues to
be our primary concern related to TS Colin.

The storm surge flooding and tornado threats could be augmented by
the eventual track of the center of Colin. A track further to the
north and west of the NHC official forecast could yield a greater
tornado threat over the Florida Big Bend, as well as storm surge
inundation closer to the higher end of forecasts (around 4 feet).
Given the uncertainty in just how the low-level wind fields will
evolve, interests along the Apalachee Bay coastline should
prepare for the possibility of 3-4 feet of inundation due to storm
surge around the afternoon high tide cycle.

&&

.MARINE...

[NO CHANGES] Hazardous marine conditions should quickly develop
within a few hours of sunrise, and gradually worsen until the
center of Colin approaches later in the afternoon. The strongest
sustained winds in our marine areas are in the 40-45 knot range
with higher gusts, and seas peak around 10-15 feet.

&&

.AVIATION [Through 06Z Tuesday]...

[NO CHANGES] Bands of scattered heavy showers will fill in
through the AM hours with more widespread heavy rain expected
through the day. In heavier showers, IFR to LIFR visibilities
should be expected under MVFR ceilings. Gusty winds associated
with TS Colin will be most likely over our southeastern most
terminals (TLH and VLD) and should be in the 20 to 25 knot range
later this afternoon. Rain will taper off gradually from west to
east starting late this afternoon, possibly clearing all of our
terminals to the east just before the end of the TAF.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   79  72  92  70  94 / 100  70  20   0   0
Panama City   84  75  87  75  85 /  80  40  10   0   0
Dothan        82  70  90  68  89 /  80  30  10   0   0
Albany        79  71  91  68  89 /  80  60  10   0   0
Valdosta      79  72  89  68  91 / 100  90  20   0   0
Cross City    80  74  89  72  92 / 100  90  30  10  10
Apalachicola  81  74  88  74  88 / 100  60  20   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...Flood Watch through late tonight for Calhoun-Central Walton-
     Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
     Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
     Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-Inland
     Jefferson-Inland Taylor-Inland Wakulla-Jackson-Lafayette-
     Leon-Liberty-Madison-South Walton-Washington.

     Tropical Storm Warning for Coastal Dixie-Coastal Franklin-
     Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Inland
     Dixie-Inland Franklin-Inland Taylor-Inland Wakulla-
     Lafayette.

     High Rip Current Risk through Tuesday morning for Coastal Bay-
     Coastal Gulf-South Walton.

     High Surf Advisory until 8 AM EDT /7 AM CDT/ Tuesday for Coastal
     Bay-South Walton.

GA...Flood Watch through late tonight for Baker-Ben Hill-Berrien-
     Brooks-Colquitt-Cook-Decatur-Dougherty-Grady-Irwin-Lanier-
     Lowndes-Miller-Mitchell-Seminole-Thomas-Tift-Turner-Worth.

AL...None.

GM...Tropical Storm Warning for All Zones.

&&

LAMERS/HARRIGAN

In the hours before

Local storm report, Jun 6, 12:31 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1231 PM EDT MON JUN 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 PM     HEAVY RAIN       5 E TALLAHASSEE         30.44N 84.20W
06/06/2016  M0.00 INCH       LEON               FL   PUBLIC

            FORMER NWS EMPLOYEE MEASURED 6.35 INCHES STORM TOTAL AND
            5.2 INCHES SINCE 7AM.

&&

CAMP
Local storm report, Jun 6, 12:53 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1253 PM EDT MON JUN 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HEAVY RAIN       5 SE TALLAHASSEE        30.39N 84.22W
06/06/2016  M0.00 INCH       LEON               FL   COCORAHS

            FORMER NWS EMPLOYEE REPORTS 3.86 INCHES OVER THE PAST 4
            HOURS.

&&

CAMP
Local storm report, Jun 6, 1:12 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
112 PM EDT MON JUN 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     FLASH FLOOD      4 E TALLAHASSEE         30.44N 84.21W
06/06/2016                   LEON               FL   COUNTY OFFICIAL

            WEEMS ROAD CLOSED DUE TO HIGH WATER.

&&

CAMP
Local storm report, Jun 6, 1:45 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT MON JUN 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     HEAVY RAIN       3 NE TALLAHASSEE COML A 30.47N 84.24W
06/06/2016  M5.00 INCH       LEON               FL   AMATEUR RADIO

            5 INCHES NEAR CENTERVILLE AND CAPITAL CIRCLE NE

&&

EWESTON
Local storm report, Jun 6, 1:51 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
151 PM EDT MON JUN 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     FLOOD            1 WNW CENTERVILLE       30.56N 84.19W
06/06/2016                   LEON               FL   PUBLIC

            REPORT OF CREEK OVERFLOWING FROM MPING.

&&

EWESTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:56 PM EDTFlood WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 9 more27 hr
Jun 6, 1:56 AM EDTHigh Surf AdvisoryTAEBay, Gulf, Walton24 hr
Jun 6, 9:00 AM EDTSpecial Marine WarningTAE45 min
Jun 6, 10:12 AM EDTSpecial Marine WarningTAE48 min
Jun 6, 10:19 AM EDTFlash Flood WarningTAEJefferson, Leon, Wakulla3 hr
Jun 6, 10:59 AM EDTRiver Flood WarningTAEDixie, Levy27 hr
Jun 6, 11:17 AM EDTFlash Flood WarningTAEBay3 hr
Jun 6, 1:05 PM EDTFlash Flood WarningTAEGadsden, Jefferson, Leon, Taylor, Wakulla3 hr
Jun 6, 2:07 PM EDTFlash Flood WarningTAEBay3 hr
Jun 6, 3:52 PM EDTAreal Flood WarningTAEGadsden, Jefferson, Leon, Taylor, Wakulla3 hr
Jun 6, 4:52 PM EDTAreal Flood WarningTAEBay3 hr
Jun 6, 6:22 PM EDTSmall Craft AdvisoryTAE17 hr

Nearby

River Flood Warnings in Florida, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.